Jump to content

Leaderboard


Popular Content

Showing content with the highest reputation since 08/24/2019 in all areas

  1. 4 points
    Charles

    Durvalumab

    Tomm, The bottom line, I have found is this : It is what you can stand and or how hard your onc is willing to work on your side effects before sending you to a specialist or pulling you off durva. I am a military veteran so tiredness and fatigue has never been a stranger to me and I have found that everybody's definition of the two vary with the definer's abilities. That being said, The endocrine (Thyroid) side effects and opthalmalogical ones are a little more rare than the fatigue and tiredness ones on durvalumab. At a prolonged tsh level of 59 I experienced muscular failure at minimal effort (chewing food or standing for short periods of time) experienced slurred and slow speech patterns , a weight gain of 30 pounds in one month, light sensitivity and visual blurring and changes in my eyes with swelling of the face and eyes, and felt like I was having a slow stroke, if you will, and was getting weaker and weaker day by day as well as doing a durvalumab "waddle" whenever I walked. I have been on prednisone since my 2nd infusion and have shown very good (I think) tumor shrinkage with no mets in spite of all the prednisone up to this point. I have quite a few bottles of different mg. of prednisone as well as a prednisone pack and a "just in case" 20mg. prescription that stays current as I said, just in case. My oncologist has all but let me write my own prescriptions for everything as he knows I want to kill this cancer and will crawl up to death's door to stay on Imfinzi. My Onc also has a good friend on the Pacific Coast Imfinzi trial team that has told him that they are prescribing ongoing prednisone of 10 mg. while staying on Imfinzi and they are having good results doing it. Truth is, Prednisone has helped me to stay on Durvalumab and I will continue 10mg. per day until no longer necessary Thanks be to GOD, radiation technology, Chemo, Sodium Bicarb, and prednisone. Results do vary though.....
  2. 3 points
    Barb1260

    Durvalumab

    Tomm-I forget who posted it a while back, maybe a constant low dose of prednisone will help? Low enough to stay on the Durvalumab. I think it’s 5-10mgs. Worth asking about.
  3. 2 points
    DFK

    Durvalumab

    Prednisone and Immunotherapy I found this interesting.....and how far down the rabbit hole would you want to go? Prednisone usage is still being studied and tweaked to get that nice balance. I truly believe that we are the Trail Blazers that will help with the maximum efficacy of immunotherapy for future Durvalumab users while minimizing and addressing adverse events. https://www.ascopost.com/issues/november-10-2018/corticosteroids-and-immunotherapy/ Thank you everyone for providing conversation and open dialogue. With Gratitude and Blessings, DFK
  4. 2 points
    Tomm

    Durvalumab

    Charles and Barb.. my onc has not suggested or given me prednisone but I'll ask this week. He started me on levothyroxine 75 mcg. My TSH was 139 and it dropped to 113 in two weeks with this dose, I will get it tested every two weeks for awhile and assume my dose will be adjusted this thrusday. I really want to avoid prednisone if I can. Thanks for the suggestion
  5. 1 point
    BrendaF

    Lung cancer metastases to bones

    Thanks for your reply, Tom!
  6. 1 point
    RonH

    Keytruda side effects

    SPS - I can't speak specifically about Keytruda as I am on Durvalumab, but a rash with or without itching seems to be fairly common on many of the immunotherapy drugs. I broke out in a rash within a week or two after my first infusion, which worsened after the second one. My infusions were then temporarily stopped for 5 weeks due to my liver function (AST & ALT) test going high (yet another side effect to keep on eye on). Once those returned to normal levels, and my rash went away, I restarted the immunotherapy. After almost 8 months now I still get the "itches' and maybe a little rash the week of the infusion, but no where as significant as it originally was and I barely notice.
  7. 1 point
    DFK

    Durvalumab

    Tomm-Sorry for your extreme fatigue and I hope your oncologist has a useful and effective remedy for you. Charles and Barb, thanks for low dose Prednisone recommendation....I have read some of your earlier postings about low dose steroids while receiving Durvalumab, not a bad idea if abatement of symptoms without losing effectiveness of Durvalumab can be obtained. An interesting concept, Prednisone suppresses our immune response and Durvalumab revs up our immune response. A balancing act. Wouldn't it be just grand if the great minds of science today can find that balancing act of cancer suppression using immunotherapy while integrating steroids to abate adverse events. And it's available and as common as Tylenol.........one can dream. A few thoughts: I am a hobby musician. I play the piano, guitar, ukulele and violin. A group of us Seniors would get together weekly to jam and occasionally do some gigs for friends, Care Homes and celebrations when invited. It's been a year since I've been on "sabbatical" from my music. Today I decided to drop in on a practice session. Hey, what's not to like about playing some music and whooping it up for a couple hours, then having a nice 2 hour lunch with friends. To cap off the day, attack this weeks shopping list, which included stops at 4 different stores. Left the house at 7am and got home about 4pm. By 4:15, I was passed out cold from exhaustion. Woke up a couple hours later and felt a little loopy but got my mojo back. Then somewhere in my memory banks, I remember reading that tiredness can be slept off but fatigue cannot. Then I remembered how awful my chemo and radiation fatigue would stick to me like white on rice. And even though I could never sleep off my fatigue, I did allow myself daily naps (when able). Figured that maybe the naps wouldn't cure my fatigue but on some level, I knew I was gifting my assaulted body with healing rest. Again Tomm, wishing you recovery and relief. With Gratitude and Blessings, DFK
  8. 1 point
    Charles

    Durvalumab

    Tomm, Hang in there, very sorry to hear about the extreme fatigue and high tsh, I know how you feel. Has your onc suggested or given you any prednisone?
  9. 0 points
    Blossomsmom

    Lost a friend

    Lost a dear friend of 40 plus years on Monday. Im still a bit stunned and so very sad. She was diagnosed less than a month with cancer. I knew her my entire adult life. We raised our kids together, lost parents together and now she is gone. It’s such a reality check when we start to lose our peers. I know it’s part of life but it’s the part that I truly don’t like. You just never think it will happen....:until it does ☹️
×
×
  • Create New...